Although it has happened on only a few occasions, it is possible to overdose on Vasotec. Symptoms of a Vasotec overdose may include dizziness, fainting, a decrease in urine output, headaches, and an irregular heartbeat. Treatment of a recent Vasotec overdose may involve medications or "pumping the stomach." If Vasotec is already in the blood, treatment may involve dialysis. If you think you or someone else has overdosed on Vasotec, seek medical attention immediately.
Vasotec Overdose: An Overview
Vasotec® (enalapril) is a medication used to control high blood pressure and congestive heart failure. Even though it has happened on only a few occasions, a person can overdose on Vasotec, just like any other medication. Vasotec overdose effects will vary depending on a number of factors, including how much Vasotec is taken and whether it is taken with any medicines, alcohol, and/or other drugs.
If you happen to overdose on Vasotec, seek medical attention immediately.
Symptoms of a Vasotec Overdose
The effects of a Vasotec overdose can vary but may include:
- Extremely low blood pressure
- Increased levels of sodium or potassium in the blood
- Kidney failure.
These effects may cause signs or symptoms of an overdose that may include:
- Lightheadedness, dizziness, or fainting
- Decrease in urine output
- Drowsiness, headache, or back pain
- Slow or irregular heartbeat.
Vasotec Overdose: Treatment
Treatment for a Vasotec overdose varies based on several different factors. For instance, if the Vasotec overdose was recent, the doctor may give certain medicines or place a tube into the stomach to "pump the stomach." Once in the body, Vasotec may also be removed with dialysis. Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Vasotec overdose may include:
- Medications to increase blood pressure
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur
- Closely monitoring the heart and lungs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Vasotec.